Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

167 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Side effects of the blood thinner cumundin

can anyone give me any of their side effects of the blood thinner cumundin?
can anyone give me any of their side effects of the blood thinner cumundin?
Wed, 16 Dec 2009
Report Abuse
Question is related to
Drug/Medication
  User's Response
's  Response
Warfarin sodium can cause major or fatal bleeding. Bleeding is more likely to occur during the starting period and with a higher dose (resulting in a higher INR). Risk factors for bleeding include high intensity of anticoagulation (INR>4.0), age >65, highly variable INRs, history of gastrointestinal bleeding, hypertension, cerebrovascular disease, serious heart disease, anemia, malignancy, trauma, renal insufficiency, concomitant drugs (see PRECAUTIONS), and long duration of warfarin therapy. Regular monitoring of INR should be performed on all treated patients. Those at high risk of bleeding may benefit from more frequent INR monitoring, careful dose adjustment to desired INR, and a shorter duration of therapy. Patients should be instructed about prevention measures to minimize risk of bleeding and to report immediately to physicians signs and symptoms of bleeding (see PRECAUTIONS: Information for Patients). What are the possible side effects of Coumadin? • Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat. • Call your doctor at once if you have any of these serious side effects: · skin changes or discoloration anywhere on your body; · purple toes or fingers; · pain in your stomach, back, or sides; · severe dizziness, headache, or weakness; · diarrhea; · easy bruising or bleeding that will not stop · blood in your urine; · black, bloody, or tarry stools; · coughing up blood; · nosebleeds or bleeding gums; · urinating less than usual; · sudden headache, confusion, problems with vision, speech, or balance; · sudden leg or foot pain; or · sudden numbness or weakness, especially on one side of the body. • Other less serious side effects are more likely to occur, such as: · excessive gas or bloating; · diarrhea, nausea, or vomiting; · hair loss; or · loss of appetite, weight loss. • Side effects other than those listed here may also occur. Talk to your doctor about any side effect that seems unusual or that is especially bothersome.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My husband has been prescribed Betmiga for incontinence. It came with a sheet from the doctor saying if you are on Warfarin (Coumadin) to talk to your physician before taking it. My husband is on Plavix, which is a blood thinner, is there any reason why he shouldn t take Betmiga if he is on Plavix?

doctor1 MD

are there side effects of XALERAlTO affter being off for a few months/? I read that there could be? I know that its a blood thinner medicine , but is there any side effects after being off the med for atleast 6 months? the dr himself took me off the med.

doctor1 MD

I just saw cardiologist for routine pacemaker check. he told me I was having a a-fib a low percentage of the time. He wants me to start on Xarelto 20 mg. I am concerned about using this med because of the many side effects. I would like to know if some of the older blood thinners such as Plavix would be as effective. Xarelto has not been out very long, not comfortable with this idea. your opinion, please

Recent questions on  Anticoagulant

doctor1 MD

I am having hiatus hernia.I am taking anticoagulant (Warfarin).Is it risky to undergo surgery for hiatus hernia? I had Pulmonary embolism in2000 and DVT in 2007.So I had to take Warfarin to end of my life. Due to Hiatus hernia my stomach is very big and Iam having GERD problem also.If I make surgery do I get slim stomach and is it risky to undergo surgery?

doctor1 MD

I have discovered yesterday that I am allergic to the generic wellbutrin....hives all over and taking benedryl. That I can deal with, however, I ve had chest pain pretty much nonstop. I have taken antiacids, but they don t help. I am not sure if a heart attack on a female (43) would go on so long. Had nausea as well. I had blood clots in my right lung in 07 that almost killed me. This happened a week after having jaw surgery. I ve was on blood thinners for a little over a year afterwards. How can a female tell the difference between bad indigestion and a heart attack?

doctor1 MD

Thank you. Can you tell me what it means when the results from a MRI Brain wo & w contrast result says "suggestion of diffuse narrowing of right P1 segment"? It also says small subdural hemorrhages along the cerebellar tentorium which aooears chronic

doctor1 MD

Sir my wife has mitral valve replacement surgery and take acetrom 3 mg daily. Her previous pregnancy test is positive . I want to know what is the risk of continuing it or abort it.

doctor1 MD

HELLO I HAD SUFFERED A STROKE IN 2016 AND WAS SUBSCRIBED CHLOPIDOGREL/PLAVIX ANTICOAGULANT WHICH I TAKE DAILY ONCE A DAY. NOW...............I WOULD LIKE TO KNOW IF I CAN TAKE IT EVERY OTHER DAY WITH NO PROBLEM. I BELIEVE TAKING IT DAILY IS MAKING...

doctor1 MD

Hi Doc,



I am 31 year old and a chronic DVT patient with Factor 5 laiden jene mutation. I am on warfarin 6 mg and folic aci for life long. My INR levels are maintained between 2-3 always and last month doplor showed near complete recanalisation. I did a complete health checkup last week and everything isallright. now i feel i am suffering and under treatment for from OCD and panic disorder due to fear of having a PE or cardiac arrest. please tell me is that possible to have or devlop clots when I am having anticoagulants. Thank you very much

doctor1 MD

My sister was taking Naproxyen to treat Phlebitous and also Dianette at the same time. As Dianette increases the risk of clots, should she have been taking Naproxyen to treat Phlebitous and should she have been taking Naproxyen and Dianette at the same time, or should she have been told to stop taking Dianette?